My 17 yr old daughter is currently switching from Celexa 20 mg to Wellbutrin. She was on the Celexa for 5 mos, and although initially very effective, she felt her symptoms of depression were returning and she gained 15 or 20 lbs since December/January that she couldn
She should definetly taper off of Celexa over a two week period, and her symptoms are very likely because of getting off too soon.
Most doctors start Wellbutrin and Prozac together, and it is well tolerated.
Wellbutrin is also activating, and she may be very sensitive to that, making her edgy and anxious.
I would suggest talking to your doctor again about having a low dose of both celexa and wellbutrin for several weeks, and then tapering off of the celexa, or replacing it with another ssri. They do not act the same, and one of them will probably be effective without weight gain.
hello. my comment is in regards to celexa. i was given a 90day 20mg use for celexa, and after the third day, i had suffered all of the serious side effects. i as just released from the ER a few hours ago. please be carefull on using celexal. very powerfull stuff.
I would like to respond to the patient taking Celexa. If I had known what the horrible withdrawal symptoms would be like I would never have taken this drug. It helped me immensly with my panic attacks but when my doctor switched me to wellbutrin the withdrawal symptoms hit. I had no idea what was happening to me and I suffered for several days. I finally thought of going to the web and looking up celexa withdrawal. What a relief it was to find out I wasn't alone and that these dizzy spells, racing heart, foggy head and electric buzzes were attributable to something. Luckily I still had some celexa on hand which I took right away. Within an hour I had "smoothed" out. I'm going to take the advice from people that were nice enough to post their experiences with celexa on the web, and try to come off this VERY slowly. My doctor had no idea the withdrawal could come from going off celexa and on to wellbutrin. He thought all symptoms for ssri's would be the same. Well, they're not.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.